MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM CORTEX SCREW 80MM; SCREW, FIXATION, BONE

SYNTHES GMBH 3.5MM CORTEX SCREW 80MM; SCREW, FIXATION, BONE
Catalog Number 204.080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3: unknown when fracture occurred.H3, h6 photo investigation: two (2) photos were returned to depuy synthes for evaluation.A visual inspection of the photos, found that they are ap and lateral x-rays of a left forearm that has a plate and screw construct on both the radius (plate with 6 screws) and the ulna (plate with 10 screws) and that both bones had fractured at the proximal ends of the plates.There is no evidence of an issue with any of the devices visible in the x-rays.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as it can be seen in the x-rays provided that the bones are broken.The investigation did not identify an issue with the 3.5mm cortex screw 80mm and there is no indication that a design or manufacturing issue has contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on may 15, 2024 the patient had a hardware removal due to broken ulna above implant.Patient and surgical status unknown.Original implant date not known.This report is for one 3.5mm cortex screw 80mm this is report 8 of 8 for (b)(4).This complaint is linked to (b)(4) for additional impacted products.

Brand Name
3.5MM CORTEX SCREW 80MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19515804
Report Number8030965-2024-07352
Device Sequence Number15588746
Product Code HWC
UDI-Device Identifier10886982145680
UDI-Public(01)10886982145680
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number204.080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM CORTEX SCREW 80MM; 2.7MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM; 3.5MM CORTEX SCREW 80MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexFemale